Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Reddish patch inside the mouth. Stopped tobacco usage. Reason?

dear sir i had habbit of chewing tobbaco for last 12 yrs but from last 6 weeks i have quited and am sucessful in same. but now a days i ahve noticed some red patch on right side inside cheek which goes after using antiseptic mouthwash (hexidine) i am in pharma sector so has started some anibiotic cipro and also using til tale for mouth opening first itwas hardly 1 1/2 finger but now it is more than 2 finngers
Asked On : Sat, 9 Feb 2013
Answers:  4 Views:  80
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dentist 's  Response
Dear friend

thanks for sharing your concern

since you are in pharma sector you must be aware of a condition like oral sub mucous fibrosis where there is restricted mouth opening alongwith oral lesions.

Anti biotics like cipro doesnt help in this.

i would suggest you to quit tobacco chewing completely because it can further aggravate your problem. also it is nice to know that you have started taking care.

meanwhile maintain good oral hygiene avoid spicy food stuff.

keep a close watch on the lesion and see for any progression in that, then you must report to dentist else it should recover on discontinuation of habit.

keep a chewing gum in your mouth and keep chewing it. that promotes salivation.

Answered: Tue, 26 Feb 2013
I find this answer helpful
  User's Response
your red patches may be because of trauma to the goes after using mouthwash so continue using your mouthwash for some you said you quit your tobbaco habit its good.mouthopening will increse.if you again see red patches visit your dentist for proper diagnosis. all the best.
Answered: Sat, 9 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Bibhu Dutt Nanda's  Response
hello and welcome to HCM forum,

I am glad to hear that you quit tobacco chewing,

The red patch is as a result of tobacco in the past which caused inflammation followed by fibrosis of the tissue. Fibrosis makes the cheek tissue stiff and restricts mouth opening. But , in your case i believe as you have quite chewing tobacco, it will recover with time. Antibiotics will not be of much help, therefore i will advise you to see your dentist. Your dentist will recommend a few mouth exercises to increase the mouth opening , in severe cases steroidal injection have to be given.

i hope i answered your query,

i wish you good health.
Answered: Sat, 9 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Dentist Dr. Farah Hussain's  Response
hi and welcome,
After reading your history i suspect you are suffering from oral submucous firbrosis ,OSMF.
It is inflammatory condition of the oral mucous membrane caused due to chronic tobacco or bettel nut chewing habits.
This condition is characterized by formation of fibrotic bands of oral musculature of cheek and lips which leads to restricted mouth opening and senstivitve areas to hot and cold.
i would suggest you to consult an oral surgeon and get the evaluation done .
Treatment for OSF definitly needs quitting the habit of tobacco chewing, smoking and alcohol. avoid hot and spicy food.
Intra steroidal injections along with the course of antioxidants will help you out.
Antibiotics have no role in treating OSF . i would suggest you to start with LYCOPENE 2000MCg tablets two times daily for 15 to 30 days .
For red sores and ulcerations you can apply topical dentogel over the affected area and use chlorhexidine mouth rinse as an antiseptic.
i hope this helps,
take care.
Answered: Sat, 9 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor